Alert archive / Washington / Flood Watches in 2017

Flood Watch 1, NWS Spokane, WA

January 17, 201712 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this flood watch at Jan 17, 2017, 12:51 PM PST for 12 counties in Washington; 8 counties in Idaho. It took effect at Jan 18, 2017, 7:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2017, 12:51 PM PST (20:51 UTC)
In effect from
Jan 18, 2017, 7:00 AM PST
Expired
Jan 18, 2017, 2:43 PM PST
In force
8 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2017-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2017-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WGUS66 KOTX 172051
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1251 PM PST TUE JAN 17 2017

...RAIN AND SNOWMELT MAY CAUSE LOCALIZED FLOODING ISSUES BEGINNING
WEDNESDAY...

IDZ001>004-026-027-WAZ031>037-041-043-044-182100-
/O.NEW.KOTX.FA.A.0001.170118T1400Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF RATHDRUM, COEUR D'ALENE, POST FALLS, 
HAYDEN, WORLEY, MOSCOW, PLUMMER, POTLATCH, GENESEE, KELLOGG, 
PINEHURST, OSBURN, WALLACE, MULLAN, LEWISTON, LAPWAI, PECK, 
CULDESAC, GIFFORD, KAMIAH, CRAIGMONT, NEZPERCE, WINCHESTER, 
ANATONE, PEOLA, CLARKSTON, POMEROY, PULLMAN, COLFAX, ROSALIA, 
LA CROSSE, OAKESDALE, TEKOA, UNIONTOWN, MOSES LAKE, EPHRATA, 
OTHELLO, QUINCY, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, 
COULEE CITY, SPOKANE, CHENEY, DAVENPORT, ROCKFORD, DEER PARK, 
BRIDGEPORT, WATERVILLE, AND MANSFIELD
1251 PM PST TUE JAN 17 2017

...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF IDAHO AND WASHINGTON, INCLUDING THE
  FOLLOWING AREAS IN IDAHO, CENTRAL PANHANDLE MOUNTAINS, COEUR
  D'ALENE AREA, IDAHO PALOUSE, LEWIS AND SOUTHERN NEZ PERCE
  COUNTIES, LEWISTON AREA, AND NORTHERN PANHANDLE. IN WASHINGTON,
  LOWER GARFIELD AND ASOTIN COUNTIES, MOSES LAKE AREA, NORTHEAST
  BLUE MOUNTAINS, NORTHEAST MOUNTAINS, OKANOGAN VALLEY, SPOKANE
  AREA, UPPER COLUMBIA BASIN, WASHINGTON PALOUSE, AND WATERVILLE
  PLATEAU. 

* FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT

* A PERIOD OF MODERATE TO HEAVY RAIN WILL ARRIVE TUESDAY NIGHT,
  LAST THROUGH THURSDAY NIGHT, AND WILL BE ACCOMPANIED BY ABOVE
  FREEZING TEMPERATURES. WITH WIDESPREAD MID AND LOW ELEVATION
  SNOW, THE RESULTING RUNOFF FROM RAINFALL AND SNOWMELT MAY BE
  ENOUGH TO CAUSE LOCALIZED FLOODING ISSUES. FLOODING MAY BE
  EXACERBATED IN AREAS WHERE STORM DRAINS AND DITCHES ARE CLOGGED
  WITH SNOW AND ICE OR WHERE SOILS ARE FROZEN. ICE JAMS ON FROZEN
  RIVERS AND CREEKS ARE ALSO A POSSIBILITY WITH THIS EVENT. 

* MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND
  URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH
  SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR
  FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND ICE
  JAMS ON CREEKS AND RIVERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR
POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL
CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE
JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT. 

MONITOR RIVER FORECASTS AT
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

$$
3 follow-up statements
893 
WGUS66 KOTX 180342
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
742 PM PST TUE JAN 17 2017

...RAIN AND SNOWMELT MAY CAUSE LOCALIZED FLOODING ISSUES
BEGINNING WEDNESDAY...

IDZ003-004-026-027-WAZ031>035-182100-
/O.EXT.KOTX.FA.A.0001.170118T1500Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF MOSCOW, PLUMMER, POTLATCH, GENESEE, 
KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, LEWISTON, LAPWAI, 
PECK, CULDESAC, GIFFORD, KAMIAH, CRAIGMONT, NEZPERCE, WINCHESTER,
ANATONE, PEOLA, CLARKSTON, POMEROY, PULLMAN, COLFAX, ROSALIA, 
LA CROSSE, OAKESDALE, TEKOA, UNIONTOWN, MOSES LAKE, EPHRATA, 
OTHELLO, QUINCY, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, 
AND COULEE CITY
742 PM PST TUE JAN 17 2017

...FLOOD WATCH NOW IN EFFECT FROM 7 AM PST WEDNESDAY THROUGH LATE
THURSDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF IDAHO AND WASHINGTON, INCLUDING THE FOLLOWING 
  AREAS, IN IDAHO, CENTRAL PANHANDLE MOUNTAINS, IDAHO PALOUSE, 
  LEWIS AND SOUTHERN NEZ PERCE COUNTIES, AND LEWISTON AREA. IN 
  WASHINGTON, LOWER GARFIELD AND ASOTIN COUNTIES, MOSES LAKE 
  AREA, NORTHEAST BLUE MOUNTAINS, UPPER COLUMBIA BASIN, AND 
  WASHINGTON PALOUSE. 

* FROM EARLY WEDNESDAY THROUGH LATE THURSDAY NIGHT

* MODERATE TO HEAVY RAIN WILL DEVELOP TONIGHT AND CONTINUE THROUGH
  THURSDAY NIGHT, AND WILL BE ACCOMPANIED BY ABOVE FREEZING
  TEMPERATURES BY WEDNESDAY MORNING. WITH WIDESPREAD MID AND LOW
  ELEVATION SNOW, THE RESULTING RUNOFF FROM RAINFALL AND SNOWMELT
  MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING ISSUES. FLOODING MAY
  BE EXACERBATED IN AREAS WHERE STORM DRAINS AND DITCHES ARE CLOGGED
  WITH SNOW AND ICE OR WHERE SOILS ARE FROZEN. ICE JAMS ON FROZEN
 RIVERS AND CREEKS ARE ALSO A POSSIBILITY WITH THIS EVENT. 

* MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND 
  URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH 
  SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR 
  FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND 
  ICE JAMS ON CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR
POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL
CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE
JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT.

MONITOR RIVER FORECASTS AT
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

$$

IDZ001-002-WAZ036-037-041-043-044-182100-
/O.EXT.KOTX.FA.A.0001.170118T1800Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF RATHDRUM, COEUR D'ALENE, POST FALLS, 
HAYDEN, WORLEY, SPOKANE, CHENEY, DAVENPORT, ROCKFORD, DEER PARK, 
BRIDGEPORT, WATERVILLE, AND MANSFIELD
742 PM PST TUE JAN 17 2017

...FLOOD WATCH NOW IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH 
LATE THURSDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON, INCLUDING THE 
  FOLLOWING AREAS, IN NORTH IDAHO, COEUR D'ALENE AREA AND 
  NORTHERN PANHANDLE. IN WASHINGTON, NORTHEAST MOUNTAINS, 
  OKANOGAN VALLEY, SPOKANE AREA, WATERVILLE PLATEAU, AND 
  WENATCHEE AREA. 

* FROM LATE WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT

* MODERATE TO HEAVY RAIN WILL ARRIVE TONIGHT AND LAST THROUGH
  THURSDAY NIGHT. IT WILL BE ACCOMPANIED BY ABOVE FREEZING
  TEMPERATURES BY LATE WEDNESDAY MORNING. WITH WIDESPREAD MID AND
  LOW ELEVATION SNOW, THE RESULTING RUNOFF FROM RAINFALL AND
  SNOWMELT MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING ISSUES.
  FLOODING MAY BE EXACERBATED IN AREAS WHERE STORM DRAINS AND
  DITCHES ARE CLOGGED WITH SNOW AND ICE OR WHERE SOILS ARE 
  FROZEN. ICE JAMS ON FROZEN RIVERS AND CREEKS ARE ALSO A 
  POSSIBILITY WITH THIS EVENT. 

* MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND 
  URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH 
  SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR 
  FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND 
  ICE JAMS ON CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR
POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL
CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE
JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT.

MONITOR RIVER FORECASTS AT
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

$$
527 
WGUS66 KOTX 181351
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
551 AM PST WED JAN 18 2017

...RAIN AND SNOWMELT MAY CAUSE LOCALIZED FLOODING ISSUES
BEGINNING WEDNESDAY...

WAZ034-181500-
/O.CAN.KOTX.FA.A.0001.170118T1500Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOSES LAKE AREA-
551 AM PST WED JAN 18 2017

...FLOOD WATCH IS CANCELLED FOR THE MOSES LAKE AREA...

THE FLOOD WATCH FOR A PORTION OF EAST CENTRAL WASHINGTON HAS BEEN
CANCELLED. TEMPERATURES TODAY THROUGH THE WEEKEND ARE EXPECTED TO
REMAIN COOL ENOUGH THAT SNOW MELT WILL BE GRADUAL. SOME RAIN WILL
BE POSSIBLE THE NEXT SEVERAL DAYS, BUT RAIN AMOUNTS WILL NOT
LIKELY BE SUFFICIENT TO CONTRIBUTE TO RAPID RUN-OFF. THEREFORE,
THE FLOOD WATCH FOR THE MOSES LAKE AREA HAS BEEN CANCELLED.

$$

WAZ041-043-044-181500-
/O.CAN.KOTX.FA.A.0001.170118T1800Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
551 AM PST WED JAN 18 2017

...FLOOD WATCH IS CANCELLED FOR THE WENATCHEE AREA...WATERVILLE
PLATEAU...AND THE OKANOGAN VALLEY...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH
CENTRAL WASHINGTON HAS BEEN CANCELLED FOR THE WENATCHEE AREA, THE
WATERVILLE PLATEAU, AND THE OKANOGAN VALLEY. TEMPERATURES TODAY 
THROUGH THE WEEKEND ARE EXPECTED TO REMAIN COOL ENOUGH THAT SNOW 
MELT WILL BE GRADUAL. SOME RAIN WILL BE POSSIBLE THE NEXT SEVERAL 
DAYS, BUT RAIN AMOUNTS WILL NOT LIKELY BE SUFFICIENT TO CONTRIBUTE
TO RAPID RUN-OFF. THEREFORE, THE FLOOD WATCH FOR THE MOSES LAKE 
AREA HAS BEEN CANCELLED.

$$

IDZ003-004-026-027-WAZ031>033-035-190000-
/O.CON.KOTX.FA.A.0001.170118T1500Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF MOSCOW, PLUMMER, POTLATCH, GENESEE, 
KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, LEWISTON, LAPWAI, 
PECK, CULDESAC, GIFFORD, KAMIAH, CRAIGMONT, NEZPERCE, WINCHESTER,
ANATONE, PEOLA, CLARKSTON, POMEROY, PULLMAN, COLFAX, ROSALIA, 
LA CROSSE, OAKESDALE, TEKOA, UNIONTOWN, RITZVILLE, ODESSA, 
AND WILBUR
551 AM PST WED JAN 18 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF IDAHO AND WASHINGTON, INCLUDING THE FOLLOWING 
  AREAS, IN IDAHO, CENTRAL PANHANDLE MOUNTAINS, IDAHO PALOUSE, 
  LEWIS AND SOUTHERN NEZ PERCE COUNTIES, AND LEWISTON AREA. IN 
  WASHINGTON, LOWER GARFIELD AND ASOTIN COUNTIES, NORTHEAST BLUE 
  MOUNTAINS, UPPER COLUMBIA BASIN, AND WASHINGTON PALOUSE. 

* THROUGH LATE THURSDAY NIGHT

* A ROUND OF MODERATE PRECIPITATION WILL OCCUR THIS MORNING.
  PRECIPITATION WILL FALL IN THE FORM OF RAIN OVER SOUTHEAST
  WASHINGTON, THE LEWISTON AREA, AND THE CAMAS PRAIRIE. RAIN TODAY
  WILL LIKELY CAUSE OUR LOW ELEVATION SNOW PACK TO BECOME
  INCREASINGLY WET AND SLUSHY.

* MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND 
  URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH 
  SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR 
  FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND 
  ICE JAMS ON CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR
POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL
CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE
JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT.

MONITOR RIVER FORECASTS AT
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

$$

IDZ001-002-WAZ036-037-190000-
/O.CON.KOTX.FA.A.0001.170118T1800Z-170120T1400Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF RATHDRUM, COEUR D'ALENE, POST FALLS, 
HAYDEN, WORLEY, SPOKANE, CHENEY, DAVENPORT, ROCKFORD, 
AND DEER PARK
551 AM PST WED JAN 18 2017

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM PST THIS MORNING
THROUGH LATE THURSDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* THE SPOKANE AND COEUR D'ALENE AREAS, DEER PARK, THE WEST PLAINS,
  DAVENPORT, WILBUR, AND HARRINGTON.

* FROM 10 AM PST THIS MORNING THROUGH LATE THURSDAY NIGHT

* A ROUND OF MODERATE RAIN OR FREEZING RAIN WILL FALL THIS
  MORNING. MORE PRECIPITATION IS EXPECTED TONIGHT IN THE FORM OF
  RAIN. DURING THE NEXT COUPLE OF DAYS, OUR SNOWPACK WILL BECOME
  INCREASINGLY WET AND SLUSHY.

* MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND 
  URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH 
  SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR 
  FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND 
  ICE JAMS ON CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR
POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL
CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE
JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT.

MONITOR RIVER FORECASTS AT
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

$$
671 
WGUS66 KOTX 182243
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
243 PM PST WED JAN 18 2017

IDZ001>004-026-027-WAZ031>033-035>037-182345-
/O.CAN.KOTX.FA.A.0001.000000T0000Z-170120T1400Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
243 PM PST WED JAN 18 2017

...FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD ADVISORY...

THE FLOOD WATCH FOR PORTIONS OF IDAHO AND WASHINGTON HAS BEEN
REPLACED WITH A FLOOD ADVISORY THAT IS IN EFFECT THROUGH THURSDAY
NIGHT.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Jan 17, 10:55 AM PST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 17, 10:55 AM PST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1055 AM PST Tue Jan 17 2017

.SYNOPSIS...
A prolonged period of active weather develops Today and continues
at least through Thursday. This will start out as a wintry mix,
with the potential for significant snow or ice for some, before
transitioning to warmer, wet weather later Wednesday into
Thursday. Localized flooding will also be possibility.

&&

.DISCUSSION...
Rest of today...Minor timing and refinements have been made to
the forecast for today. Primary change was to extend the freezing
rain advisory for the eastern basin until 10 pm tonight. There is
a minor outriding isentropic wave passing through the eastern
basin this morning and early afternoon. Spotter reports suggest it
is mostly sleet and freezing rain in the basin which verifies the
advisory already...and light snow in the northern mountains. The
10 am special Balloon sounding launched from WFO Spokane indicates
a shallow warm layer starting at about 2500 feet aloft to about
5500 feet. This layer characteristic suggest mainly sleet during
the rest of the afternoon in the Spokane area but the actual
chance of precipitation will be less than this morning as a break
period envelopes the region. To the south it is assumed this
elevated warm layer will be stronger and more conducive to
freezing rain for the Palouse and points south of I-90 this
afternoon as this band exits to the east. The main precipitable
water fetch will nose into the region tonight and begin the main
ice onslaught in the Cascades lee zones as well as further light
ice accumulation over much of the basin before warming up to
simple rain overnight. The afternoon package will refine this
potential. /Fugazzi

&&

.AVIATION...
18Z TAFS: The low level inversion over the region locking in
residual arctic air in the boundary layer will be gradually eroded
today...but this process will result in a widespread threat of
freezing rain at all TAF sites. An initial wave of moisture will
bring a few hours of light freezing rain with a hundredth or two
of an inch of ice accumulation mainly to the KCOE...KPUW and KLWS
TAF sites. KGEG...KMWH...and KEAT are in a break period between
moisture surges fro the rest of the afternoon The main surge of
freezing rain will arrive over the western TAF sites between 00Z
and 03Z and the eastern TAF sites between 04Z and 06Z tonight.
There is a reasonable chance temperatures will rise above freezing
overnight in the eastern TAF sites...with KMWH rising above
freezing Wednesday morning...but KEAT will likely remain below
freezing with periods of FZRA leading to ice accumulations of a
quarter of an inch by the end of the TAF period. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        25  25  39  34  38  27 /  60 100 100 100  60  10
Coeur d'Alene  27  27  38  35  39  26 /  60 100 100 100  70  20
Pullman        32  30  40  34  39  28 /  50 100 100 100  70  10
Lewiston       29  29  43  37  42  30 /  40 100 100  90  60  10
Colville       26  26  36  34  38  30 /  50 100 100 100  60  10
Sandpoint      28  28  38  34  39  30 /  80 100 100 100  90  40
Kellogg        28  28  38  35  39  28 /  60 100 100 100 100  30
Moses Lake     18  18  36  30  38  25 /  20 100  90  80  10  10
Wenatchee      16  16  32  28  36  27 /  20 100  80  70  10  20
Omak           25  25  36  32  38  29 /  20 100 100  90  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 8 AM PST Thursday for Northern
     Panhandle.

     Freezing Rain Advisory until 10 PM PST this evening for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse.

WA...Winter Storm Warning until 8 AM PST Thursday for East Slopes
     Northern Cascades-Northeast Mountains-Okanogan Highlands-
     Okanogan Valley.

     Freezing Rain Advisory until 10 PM PST this evening for Spokane
     Area-Washington Palouse.

     Freezing Rain Advisory until 8 AM PST Wednesday for Upper
     Columbia Basin.

     Ice Storm Warning until 9 AM PST Wednesday for Moses Lake Area.

     Ice Storm Warning until 4 PM PST Wednesday for East Slopes
     Northern Cascades-Waterville Plateau-Wenatchee Area.

&&
Hazardous weather outlook, Jan 17, 5:28 AM PST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
528 AM PST TUE JAN 17 2017

IDZ001-WAZ034-035-037-038-041>044-181400-
NORTHERN PANHANDLE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
528 AM PST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A MOIST AND WARM STORM SYSTEM WILL IMPACT THE REGION TODAY AND
TONIGHT. THERE IS GOOD POSSIBILITY THAT PRECIPITATION WILL FALL AS
FREEZING RAIN...SLEET AND MOUNTAIN SNOW . MODERATE ICE
ACCUMULATIONS WILL BE POSSIBLE WHICH COULD LEAD TO TREE DAMAGE,
POWER OUTAGES, AND TREACHEROUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PACIFIC STORM SYSTEM WILL CONTINUE THROUGH THURSDAY. AREAS OF
FREEZING RAIN AND SLEET WILL BE POSSIBLE THROUGH WEDNESDAY BEFORE
TRANSITIONING TO RAIN. MODERATE ICE ACCUMULATIONS WILL BE
POSSIBLE WHICH COULD LEAD TO TREE DAMAGE, POWER OUTAGES, AND
TREACHEROUS TRAVEL CONDITIONS. PERIODS OF HEAVY RAIN WEDNESDAY
NIGHT AND THURSDAY COULD LEAD TO FLOODING OF LOW LYING FIELDS AND
SMALLER TRIBUTARIES.

IDZ002>004-026-027-WAZ031>033-036-181400-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-SPOKANE AREA-
528 AM PST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A MOIST AND WARM STORM SYSTEM WILL IMPACT THE REGION TODAY AND
TONIGHT. THERE IS GOOD POSSIBILITY THAT PRECIPITATION WILL FALL AS
FREEZING RAIN...SLEET. LIGHT TO MODERATE ICE ACCUMULATIONS WILL
BE POSSIBLE WHICH COULD LEAD TO TREE DAMAGE, POWER OUTAGES, AND
TREACHEROUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF HEAVY RAIN ARE EXPECTED WEDNESDAY AFTERNOON THROUGH
THURSDAY AND COULD LEAD TO FLOODING OF LOW LYING FIELDS AND
SMALLER TRIBUTARIES.

Nearby

Flood Watches in Washington, 2017Flood Watches in Idaho, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.